MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC. NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NI75TCJH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 04/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Device history record (dhr) review cannot be conducted because no lot number was provided by the customer.Concomitant bwi products include: thermocool® smart touch® sf uni-directional navigation catheter (us catalog # d134703, lot # unknown); lasso catheter (us catalog # unknown, lot # unknown); carto 3 system (us catalog # unknown, serial # unknown).Concomitant non-bwi products include: baylis medical transseptal needle.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) male patient underwent an ablation procedure for symptomatic paroxysmal atrial fibrillation with a navi-star¿ thermo-cool¿ electrophysiology catheter and suffered a cardiac tamponade requiring pericardiocentesis.Four hours post-procedure, while in the recovery room, a pericardial effusion was confirmed via echocardiography.Pericardiocentesis yielded an unspecified volume of fluid.There is no information regarding the patient¿s condition.Patient required extended hospitalization as a result of the adverse event.There is no information regarding the patient¿s outcome.Factors cited that may have contributed to the adverse event include patient¿s age and extensive left atrial appendage (laa) ablation.Physician¿s opinion regarding the cause of the adverse event is that it was related to the procedure and the patient¿s condition.It was noted that the injury most likely occurred during ablation phase.There were no issues or errors reported on any bwi products or equipment during the procedure.Transseptal puncture was performed with a baylis medical transseptal needle.There is no sheath information.Generator was set on power control mode at 40-47 watts.Generator parameters and settings at the time of injury were not reported, as the time of injury is unknown.Power was not titrated during ablation.Overall ablation time and last ablation cycle time at the site of injury were not reported, as the site of injury is unknown.Irrigated catheter flow was set on 17 ml/min for the thermocool® smart touch® sf uni-directional navigation catheter and 30 ml/min for the navi-star¿ thermo-cool¿ electrophysiology catheter.Patient received anticoagulant during the procedure with activated clotting time (act) maintained at greater than 300 seconds.There is no information regarding spi value.Thermocool® smart touch® sf uni-directional navigation catheter was in close proximity to the lasso catheter.Thermocool® smart touch® sf uni-directional navigation catheter was zeroed after the initial warm-up phase post catheter connection to the carto 3 patient interface unit.Carto 3 system did not indicate to re-zero the catheter.There were no issues or errors reported on any bwi products or equipment during the procedure.Since this adverse event required medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr reportable.

Brand Name
NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key7478382
Report Number2029046-2018-01499
Device Sequence Number1768799
Product Code OAD
UDI-Device Identifier10846835000573
UDI-Public10846835000573
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberNI75TCJH
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/05/2018
Initial Report FDA Received Date05/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;